I recently began a relationship with a 45 yr old woman with MS. Every 5 or 6 days she developes slow & slurred speech after taking medication that she says was prescribed to her for MS.
Multiple Sclerosis - Is there a pain medication that is prescribed for MS patients?
Added 7 Oct 2009:
Im not sure of the name of this drug she takes, but the effects are simalar to morphine or heroin use..."nodding off" while trying to complete a sentence, unable to keep eyes open, "but not falling asleep", and slurred speech. Is this "overmedicating?"
13 Oct 2009
if you're noticing it every 5-6 days or so, she probably isnt trying to over medicate. chances are that they have her on oxycodone/oxycontin (popularly prescribed to MS patients). she might want to ask her doctor for a lower dosage if the side effects are too intense. they make many dosages of oxycodone. also, if she doesnt use many opiods, she might even be better on an oxycodone/APAP mix like Endocets. My grandmother was taking endocets for her MS and had fantastic results with little side effects. Id say time to switch meds. Hope this helps!
14 Sep 2011
My question to you is what kind of pain does she have? What MS medication(s) has she been prescribed? This sounds like it is a side effect, since you see it only every 5 to 6 days. She may only take it that often. There are a lot of drugs prescribed to people with chronic conditions that are not the best, cause dependence, and cause dramatic side effects. I have had this disease for 11.5 years. At one point I was on 11 or 12 medications... 4 or 5 for pain. I now only take Baclofen once and sometimes twice per day and occasionally not at all. I also take Aleve or Tylenol plain for additional pain, perhaps as much as 3 times per week. Sometimes not for many days. I walk about a mile each day. I go to the gym, although recently not as much as I want, and I am again riding a bike. I sometimes will walk/run as much as 2 or 3 miles. I work in the garden also. The physical activity alleviates pain that I have to a large degree. Not all pain felt is because of the MS.
But one has to be vigilante and recognize when one does too much. I have also noticed that alcohol consumption can have a worsening effect.
Wish you best of luck
24 Jul 2013
my mother has Primary Progressive MS and a very sever case of it. one of the worst in the country. she is stubborn and doesnt take any pain medicine stronger then a hydrocoden 10 mil 3 times a day because she doesnt want to be in a drug coma, her symptoms are fatigue, pain in legs, no apatite , trouble breathing, serve convulsions in her legs and she now cannot walk or lift her legs. also she cant control her bathroom needs. i take care of her. what helps he the most and i swear i see the difference when she takes it, it marijuana. it helps with the pain, the fatigue, the convulsions, makes her hungry almost everything. it can be smoked, eaten, made into a tea. studies have show then Marijuana is one of the beneficial medications for MS. try it and see how it effects you, u must first become accustomed to it, so dont give up if u dont like it the first try. let ur body get use to it before rejecting it, treat it the same as a antidepressants or other drugs.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hello I'm a new co .. I would like to inform you that I had . diffuse or multiple sclerosis and the disease forced me to review Dr. mental ...
2 answers • 24 Sep 2009
Im 20 years old.I suffer from uncontrollable migraines,joint pain,back pain,an my neurologist believes i may have Multiple Sclerosis but im still ...
3 answers • 23 Mar 2011
... ieuergroup/030 g- Pub;ix did not have it and neither did kroger- what is this medication and what does that word refer to? Thanks for any help
1 answer • 25 Oct 2011
... illness like multiple sclerosis, being on pain medication so that they can walk and have a life?
9 answers • 23 Mar 2012
I suffer with multiple sclerosis and ibs and I use this medication to control the urgency I suffer with when it comes to bowel movements. Is this ...
1 answer • 23 Feb 2014